Thunderstorm Wind, Tom Green
- When
- June 14, 7:00 AM CST
- Where
- Tom Green County, Harriet
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.550, -100.320
The public reported a large tree that was mostly uprooted and knocked over.
Strong instability resulted in isolated to scattered thunderstorms. A few storms were severe and produced mainly wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Strong instability resulted in isolated to scattered thunderstorms. A few storms were severe and produced mainly wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 14, 5:33 AM CST, 1 hour 27 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 633 AM CDT Mon Jun 14 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 422 AM CDT Mon Jun 14 2021 The regional radar mosaic/IR satellite is indicating an MCV over north Texas near Kips. The MCV will probably drift southwest across much of our area today. The HI-Res models are indicating isolated to scattered thunderstorms developing late this morning and afternoon across mainly the Concho Valley and Northern Edwards Plateau due to some mesoscale lift and moderate instability. Going with slight chance to chance Pops across this area. Also, a few storms are possible this morning across much of the area. Going with a dry forecast tonight, but an isolated storm or two may remain across Crockett County early this evening. Slightly cooler temperatures today with highs in the lower to mid 90s. Overnight lows will be in the lower 70s. && .LONG TERM... (Tuesday through Sunday) Issued at 422 AM CDT Mon Jun 14 2021 Little change to forecast reasoning for the extended period. An upper level ridge will remain near the Four Corners region through mid week, then drift a bit farther southwest by the weekend. Generally a hot and dry forecast will persist through much of the forecast period, although could see some isolated convection primarily over southern sections on Tuesday. Due to limited coverage, will keep POPs below mentionable values for now. Models show the potential for some short-wave activity next Sunday into Monday, which may result in some convection affecting northern and eastern sections. As for temperatures, highs are expected to be in the mid 90s for Tuesday, then mainly in the mid and upper 90s Wednesday through the upcoming weekend. Lows will be in the upper 60s and lower 70s through the period. && .AVIATION... (12Z TAFS) Issued at 632 AM CDT Mon Jun 14 2021 The latest radar is indicating more storms moving toward the KABI terminal and going with a TEMPO TSRA group until 14Z. Otherwise, going with VCTS at the western terminals(KABI,KSJT,KSOA) this morning and afternoon as High Res models indicate the best coverage of storms across the western half of the area. The convection should be over with after 00Z Tuesday. Otherwise, expect mainly VFR for the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 92 69 93 69 / 20 5 0 0 San Angelo 96 70 95 69 / 20 10 5 0 Junction 96 71 94 69 / 10 5 5 0 Brownwood 93 71 94 69 / 20 5 0 0 Sweetwater 93 70 94 70 / 20 10 0 0 Ozona 95 70 95 71 / 30 10 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....24 AVIATION...21
Hazardous Weather Outlook National Weather Service San Angelo TX 439 AM CDT Mon Jun 14 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-150945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 439 AM CDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Thunderstorms will be possible today. The main hazards will be strong and gusty winds, dangerous lightning and localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement National Weather Service San Angelo TX 455 AM CDT Mon Jun 14 2021 TXZ098-099-114-141045- Haskell TX-Throckmorton TX-Shackelford TX- 455 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL... NORTHWESTERN SHACKELFORD AND SOUTHWESTERN THROCKMORTON COUNTIES UNTIL 545 AM CDT... At 454 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Irby, moving south at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Haskell, northwestern Shackelford and southwestern Throckmorton Counties. LAT...LON 3318 9943 3313 9923 3280 9927 3291 9961 TIME...MOT...LOC 0954Z 017DEG 16KT 3310 9936
Special Weather Statement
National Weather Service San Angelo TX
537 AM CDT Mon Jun 14 2021
TXZ049-054-141100-
Fisher TX-Nolan TX-
537 AM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOLAN AND
SOUTHEASTERN FISHER COUNTIES UNTIL 600 AM CDT...
At 537 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sylvester, moving southwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Longworth and Sylvester.
LAT...LON 3267 10014 3258 10015 3246 10019 3258 10043
3273 10025
TIME...MOT...LOC 1037Z 034DEG 9KT 3266 10021Special Weather Statement National Weather Service San Angelo TX 633 AM CDT Mon Jun 14 2021 TXZ054-065-066-127-141215- Runnels TX-Nolan TX-Coke TX-Taylor TX- 633 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHEASTERN NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES UNTIL 715 AM CDT... At 633 AM CDT, Doppler radar was tracking a strong thunderstorm over Drasco, or near Bradshaw, moving south at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Winters, Hylton, Wingate, Happy Valley, Bradshaw, Fort Chadbourne, Coronados Camp, Hatchel, Shep, Wilmeth, Drasco, Pumphrey and Oak Creek Reservoir. LAT...LON 3229 10014 3221 9980 3184 9992 3199 10033 TIME...MOT...LOC 1133Z 020DEG 21KT 3211 10000 JW
Special Weather Statement National Weather Service San Angelo TX 711 AM CDT Mon Jun 14 2021 TXZ065-066-072-141300- Runnels TX-Tom Green TX-Coke TX- 711 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COKE...NORTHEASTERN TOM GREEN AND WESTERN RUNNELS COUNTIES UNTIL 800 AM CDT... At 710 AM CDT, Doppler radar was tracking a strong thunderstorm over Tennyson, moving southwest at 35 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... San Angelo, Maverick, Bronte, Miles, Wall, Orient, San Angelo State Park, Norton, Grape Creek, Goodfellow Air Force Base, Veribest, Fort Chadbourne, O.c. Fisher Reservoir, Lake Nasworthy, Harriet, Tennyson, Wilmeth, Ballinger Lake and The Intersection Of Highway 208 And Ranch Road 2662. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3144 10070 3206 10029 3194 9994 3126 10027 TIME...MOT...LOC 1210Z 024DEG 30KT 3178 10027 SJH
Special Weather Statement National Weather Service San Angelo TX 759 AM CDT Mon Jun 14 2021 TXZ049-054-127-141345- Fisher TX-Nolan TX-Taylor TX- 759 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NOLAN...SOUTHEASTERN FISHER AND SOUTHWESTERN TAYLOR COUNTIES UNTIL 845 AM CDT... At 759 AM CDT, Doppler radar was tracking a strong thunderstorm near Lake Sweetwater, or near Sweetwater, moving south at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sweetwater, Nolan, Hylton, Maryneal, Lake Sweetwater, Camp Boothe Oaks and The Intersection Of Highway 70 And Ranch Road 53. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3260 10043 3261 10017 3210 10012 3210 10050 TIME...MOT...LOC 1259Z 001DEG 30KT 3250 10031 SJH
The San Angelo radar (KSJT), 26 km away, was scanning. The volume nearest the first event began at 13:01 UTC.
4 thunderstorm wind. Local standard time, as filed.
The public reported a large tree that was mostly uprooted and knocked over.
A trained spotter reports multiple power poles and large trees blown down in Sweetwater.
Law Enforcement reported a large tree had fallen onto the road and required a wrecker to remove it.
The public estimated a wind gust around 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968755, 968756, 968757, 968758.